I've never been able to take the stuff - I fall asleep and then - wham - a couple of hours later it feels like I drank 20 cups of coffee and that's it for any hope of sleep. I've had that problem forever and don't think it has to do with my thyroid.
But I digress - I called my doctor a couple of months ago to ask what I could take for a cold (I can take stuff during the day since it won't affect my sleep) and the nurse asked him and told me that he said it didn't matter what I took, that they only restrict those that are hyper and I'm hypo. I assume it may have something to do with a stimulant effect from the medication.
There shouldn't be a reaction that I know of to Dextromethorphan or Guaifenesin. However, we are all different, so what is true for me might not apply to you.
Something to keep in mind is that with hypothyroidism, our bodies are running in slow-motion, chemically. This means that taking the "normal" adult dose can lead to higher blood levels of the medication for longer times than for the average person. It might be better to take a smaller dose (I recommend starting at half of the adult dose), as maybe you are experiencing the effects of too much of the Dextromethorphan. Dextromethorphan is sometimes abused for its dissociative effects.
I am not a doctor, nor have I ever played one on TV...
Hi there JustKoz - check with your MD about taking that stuff with high blood pressure - I know my husband has to take the Coricidin HBP when he is sick because I think the other stuff can increase blood pressure. He's on medication for it but it isn't as well controlled as it should be. Again, I think is has to do with the stimulant effect of the medication - increase heart rate, increase blood pressure. Anyway - I would check with your doctor or the pharmacist just in case....
I hope you feel better! It stinks to be sick especially this time of year.